Alert archive / Ohio / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Wilmington, OH

April 27, 2011Lewis County, Kentucky; Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this flash flood warning at Apr 27, 2011, 10:36 PM EDT for Lewis County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 10:36 PM EDT (02:36 UTC)
Expired
Apr 28, 2011, 1:30 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Lewis County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 12:12 AM EDTFLASH FLOODVanceburg, KYWATER OVER ROAD...CULVERT WASHED OUT. 2.5 INCHES RAIN ESTIMATED IN 24 HOURS
Apr 28, 12:33 AM EDTFLOODWest Portsmouth, OHSEVERAL ROADS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 96 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WGUS51 KILN 280236
FFWILN
KYC135-OHC001-145-280530-
/O.NEW.KILN.FF.W.0015.110428T0236Z-110428T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...
  SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 130 AM EDT.

* AT 1030 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED  
  HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED AS MUCH AS 
  1.5 INCHES OF RAIN HAD FALLEN OVER THE KINNICONICK CREEK BASIN IN 
  LEWIS COUNTY...THE TWIN CREEK BASIN IN SOUTHEAST ADAMS AND 
  SOUTHWEST SCIOTO COUNTIES...AND UP THE LITTLE SCIOTO RIVER IN 
  SCIOTO COUNTY. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. WITH THESE 
  THUNDERSTORMS CONTINUING ALONG A BOUNDARY WHICH IS SLOW TO 
  PROGRESS EASTWARD...UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE 
  THROUGH MIDNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
  FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORTSMOUTH...
CAMP DIX...HEAD OF GRASSY...LUCASVILLE...NEW BOSTON...ROSEMOUNT AND
VANCEBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3833 8326 3844 8357 3874 8336 3896 8304
      3894 8275 3875 8290 3872 8303 3868 8302
      3863 8306 3859 8307 3855 8310 3849 8318
      3847 8318 3843 8323 3836 8323

$$
1 follow-up statement
773 
WGUS71 KILN 280523
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 AM EDT THU APR 28 2011

KYC135-OHC001-145-280533-
/O.EXP.KILN.FF.W.0015.000000T0000Z-110428T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-ADAMS OH-SCIOTO OH-
123 AM EDT THU APR 28 2011

...THE FLASH FLOOD WARNING FOR SCIOTO...SOUTHEASTERN ADAMS AND LEWIS
COUNTIES WILL EXPIRE AT 130 AM EDT...

THE HEAVY RAIN HAS ENDED AND STREAMS AND CREEKS IN THE WARNED AREA 
HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3833 8326 3844 8357 3874 8336 3896 8304
      3894 8275 3875 8290 3872 8303 3868 8302
      3863 8306 3859 8307 3855 8310 3849 8318
      3847 8318 3843 8323 3836 8323

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 10:13 PM EDT, 23 minutes earlier.

Area forecast discussion, Apr 27, 10:13 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 PM EDT WED APR 27 2011

.SYNOPSIS...
AS ANOTHER LOW TRAVELS THROUGH THE REGION SHOWERS AND THUNDERSTORMS...
SOME SEVERE...WILL REDEVELOP LATE THIS AFTERNOON THROUGH TONIGHT.
UNSETTLED WEATHER WILL PERSIST ON THURSDAY AS A TROUGH OF LOW PRESSURE
PUSHES THROUGH THE GREAT LAKES. HIGH PRESSURE AND DRY AIR WILL MOVE
IN ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BROAD UPPER LEVEL TROF OVER THE NATIONS MID SECTION WITH OHIO
VALLEY IN A MOIST SRLY FLOW. SIGNIFICANT NEGATIVELY TILTED S/W
LIFTING NE AND PIVOTING THRU THE OHIO VALLEY TONIGHT. IN RESPONSE
TO THIS STRONG S/W A DEEPENING SFC LOW OVER SRN INDIANA TO TRACK
INTO NW OHIO BY 06Z...WITH ASSOCIATED SWD TRAILING COLD FRONT
SWEEPING THRU ILN/S FA BETWEEN 05Z AND 07Z. AHEAD OF THIS COLD
FRONT...WARM MOIST ASCENT HAS DEVELOPED IN THE FORM OF A 70KT LOW
LEVEL JET. FAVORABLE WIND FIELDS ARE IN PLACE WITH 0-6KM BULK
SHEAR OF 80KTS...ALONG WITH FAVORABLE LOW LEVEL SHEAR. GOOD INSTBY
HAS BEEN LACKING BUT WITH CONVECTIVE LINE ELEMENT ACROSS SRN
INDIANA WORKING INTO ILN/S FA...THE POTENTIAL STILL EXISTS FOR
ISOLD SVR WX GIVEN THE WIND FIELDS.

BEHIND THE CONVECTIVE LINE THERE WL BE A TEMPORARY DRY SLOT WITH
SHOWERS RE-DEVELOPING LATE DUE TO WRAP AROUND. LATEST NUMERICAL
MODELS SHOW VERY GOOD PRESSURE RISE/FALL COUPLET AROUND THE DEEP
SFC LOW LATE TONIGHT. EXPECT SEVERAL HOURS OF WIND ADVISORY CRITERIA
WITH WEST WIND GUSTS TO 50 MPH. HAVE ISSUED WIND ADVSY FROM 1 AM
TO 7 AM FOR ALL COUNTIES GENERALLY NORTH OF THE OHIO RIVER. HAVE
CONTD TO GO WITH A BLEND OF GUID NUMBERS FOR LOWS TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER LEVEL LOW TO TRACK THRU SRN GREAT LAKES AND OPEN UP ON
THURSDAY WITH A S/W LOBE OF VORTICITY PIVOTING ESE ACRS THE REGION
DURG THE DAY TO THE SE OF THE UPR LOW. WITH GOOD CAA AT 8H...LOW
LEVEL LAPSE RATES WL STEEPEN...ALLOWING FOR MARGINAL INSTBY. WL
BUMP UP POPS TO HIGH CHC POPS WITH THE MENTION OF ISOLD THUNDER
DURG THE AFTN DUE TO THE POTENTIAL FOR LOW TOPPED CONVECTION. A
FEW STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL DUE TO VERY
LOW WBZ HEIGHTS. HAVE TRENDED HIGHS ON THE COOL SIDE OF GUIDANCE
ENVELOPE.

UPPER LEVEL TROF AXIS TO PIVOT INTO THE EASTERN GREAT LAKES
THURSDAY NIGHT. WILL DIMINISH PRECIP POPS OVERNIGHT. CLOUDS WL
LKLY HOLD ON FOR A GOOD DEAL OF THE NIGHT WITH SOME PARTIAL
CLEARING POSSIBLE LATE. HAVE TRENDED LOWS ON THE WARM SIDE OF
GUID.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THERE WILL BE DRY WEATHER ON FRIDAY WITH HIGH PRESSURE MOVING
THROUGH. DRY CONDITIONS WILL PROBABLY PERSIST ON SATURDAY WITH THE
HIGH NEAR THE ATLANTIC COAST. NEXT WEATHER MAKER WILL BE A COLD
FRONT TRAVELING FROM THE WEST. SLOWER ECMWF SOLUTION IS PREFERRED
WITH THE GFS TOO FAST CONSIDERING THE UPPER TROUGH IN POSITION OFF
THE ATLANTIC SEABOARD. WENT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY IN WESTERN COUNTIES SATURDAY NIGHT AND
SUNDAY. WITH FRONTAL PASSAGE EXPECTED MONDAY...SHOWERS AND
THUNDERSTORMS WILL POSSIBLE ALL ZONES. ANOTHER PERIOD OF DRY
WEATHER IS INDICATED TUESDAY AND WEDNESDAY WITH HIGH PRESSURE
MOVING IN BEHIND THE COLD FRONT.

TEMPERATURES ARE FORECAST TO TOP OUT IN THE 60S ON FRIDAY. 70S ARE
EXPECTED ON SATURDAY AS WARM ADVECTION OCCURS IN THE SOUTHERLY FLOW
BETWEEN THE HIGH AND COLD FRONT. A COOLING TREND RESULTING FROM
CLOUDS...PRECIPITATION...AND ADVECTION WILL DROP HIGHS BACK TO
AROUND 60 BY TUESDAY. SOLAR ENERGY SHOULD ADD A FEW DEGREES TO
READINGS ON WEDNESDAY. NORMAL HIGHS FOR THIS PERIOD ARE NEAR 70.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
BASED ON LATEST MODEL GUIDANCE...A DOUBLE BARREL SURFACE LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE REGION BETWEEN 00Z AND 06Z.
THESE LOWS WILL SWING A TANDEM OF COLD FRONTS THROUGH THE AREA.
WITH A VERY DYNAMIC UPPER LEVEL DISTURBANCE...ALONG WITH
INCREASING INSTABILITY. SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA THORUGH AROUND 05Z. HAVE INCLUDED TSRA
FOR BEST TIMING. VSBYS AND CIGS MAINLY MVFR. WINDS DECREASING
BRIEFLY THIS EVENING BUT INCREASING AGAIN AFTER 06Z WITH FROPA.
GUSTY WINDS CONTINING ON THURSDAY. HAVE NOT INCLUDED ANY THUNDER
FOR THURSDAY AFTN AND EVENING YET BUT MODELS INDICATING THIS WILL
BE POSSIBLE. WILL LEAVE OUT FOR NOW.

OUTLOOK...MVFR CIGS/VSBYS POSSIBLE THURSDAY EVENING. THUNDERSTORMS
POSSIBLE SATURDAY NIGHT INTO MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     WIND ADVISORY UNTIL 7 AM EDT THURSDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR INZ050-058-059-
     066-073>075-080.
     WIND ADVISORY UNTIL 7 AM EDT THURSDAY FOR INZ050-058-059-066-
     073-074.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...PADGETT
Hazardous weather outlook, Apr 27, 10:06 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 PM EDT WED APR 27 2011

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-290215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1006 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.
 WIND ADVISORY.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE
POSSIBLE.

WITH THE DEEPENING SURFACE LOW MOVING THROUGH OHIO OVERNIGHT...
WINDS WILL INCREASE WITH GUSTS UP TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

INZ075-080-KYZ089>100-290215-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
1006 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE
POSSIBLE.

WITH THE DEEPENING SURFACE LOW MOVING THROUGH OHIO OVERNIGHT...
WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 27, 5:04 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
504 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     TSTM WND DMG     1 SSE DOWNTOWN COLUMBUS 39.94N 82.99W
04/27/2011                   FRANKLIN           OH   BROADCAST MEDIA

            TREES AND POWER LINES DOWN IN GERMAN VILLAGE AREA

&&

SNYDER
Special weather statement, Apr 27, 7:15 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT WED APR 27 2011

KYZ100-OHZ081-088-280015-
LEWIS KY-ADAMS OH-SCIOTO OH-
715 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT SCIOTO...SOUTHEASTERN ADAMS AND
LEWIS COUNTIES THROUGH 815 PM EDT...

AT 712 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PETERSVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...VANCEBURG...
PORTSMOUTH...NEW BOSTON...ROSEMOUNT AND LUCASVILLE.

ALSO...HERRON HILL...CHARTERS...KINNICONICK...CARRS...ROME...
TANNERY...SANDY SPRINGS AND BUENA VISTA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3853 8361 3896 8317 3896 8310 3891 8275
      3889 8275 3872 8296 3872 8303 3870 8303
      3868 8302 3851 8321 3840 8345
Special weather statement, Apr 27, 7:53 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT WED APR 27 2011

KYZ096>099-OHZ078>081-280045-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
CLERMONT OH-HIGHLAND OH-
753 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT...BROWN...ADAMS...BRACKEN...ROBERTSON...EASTERN
PENDLETON AND MASON COUNTIES THROUGH 845 PM EDT...

AT 750 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PETRA...
MOVING NORTHEAST AT 65 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...
WASHINGTON...MAYSVILLE...AUGUSTA...ABERDEEN...FELICITY...RIPLEY...
GEORGETOWN...BETHEL...WEST UNION...WILLIAMSBURG AND MOUNT ORAB.

ALSO...LOWELL...MURPHYSVILLE...LENOXBURG...ABIGAIL...PARINA...
GERMANTOWN...JOHNSVILLE AND WOOLCUTT ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
      3858 8421 3856 8436 3905 8415 3908 8372
      3886 8345 3852 8387 3848 8392 3848 8394
      3842 8399
Special weather statement, Apr 27, 9:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT WED APR 27 2011

KYZ097>100-OHZ063-073-079>082-088-280200-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
FAYETTE OH-PIKE OH-ROSS OH-SCIOTO OH-HIGHLAND OH-
900 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO THROUGH 1000 PM EDT...

A THUNDERSTORM...MOVING NORTHEAST AT 70 MPH...WILL QUICKLY MOVE FROM
MASON COUNTY KENTUCKY INTO ADAMS AND PIKE COUNTIES THROUGH 10 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS BRIEF
HEAVY RAIN.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...
WASHINGTON...MAYSVILLE...ABERDEEN...TOLLESBORO...RIPLEY...
MANCHESTER...WEST UNION...WINCHESTER...SEAMAN...PEEBLES AND BELFAST.

ALSO...SARDIS...PEED...HELENA...MAYS
LICK...LOWELL...MURPHYSVILLE...ABIGAIL AND MOUNT GILEAD ARE NEAR THE
PATH OF THIS THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3844 8404 3845 8409 3847 8411 3946 8340
      3924 8288 3848 8359 3852 8364 3850 8371
      3845 8385 3848 8394 3846 8397 3843 8398

BINAU
Special weather statement, Apr 27, 9:58 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT WED APR 27 2011

KYZ100-OHZ081-082-088-280300-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
958 PM EDT WED APR 27 2011

...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT SCIOTO...EASTERN
PIKE...SOUTHEASTERN ADAMS AND LEWIS COUNTIES THROUGH 1100 PM EDT...

AT 956 PM EDT...RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS
MOVING RAPIDLY NORTHEAST THROUGH LEWIS COUNTY TOWARD
SCIOTO...EASTERN PIKE...AND SOUTHEAST ADAMS COUNTIES...MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS ACTIVITY.

IN ADDITION...HEAVY RAINS ARE LIKELY WITH THESE SHOWERS AND
STORMS...WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...VANCEBURG...
PORTSMOUTH...NEW BOSTON...ROSEMOUNT...WHEELERSBURG...SCIOTODALE...
LUCASVILLE AND PIKETON.

ALSO...CHARTERS...KINNICONICK...TANNERY...SANDY
SPRINGS...ROME...BUENA VISTA...REXTON AND GARRISON ARE NEAR THE PATH
OF THESE SHOWERS AND STORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3833 8331 3847 8356 3918 8292 3916 8278
      3896 8280 3894 8275 3886 8276 3885 8271
      3869 8288 3875 8288 3872 8303 3868 8302
      3859 8307 3849 8318 3843 8323 3833 8324

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:00 PM EDTSpecial Weather StatementILNMason, Robertson60 min
Apr 27, 9:58 PM EDTSpecial Weather StatementILNLewis62 min
Apr 28, 1:55 PM EDTRiver Flood AdvisoryILNCarroll, Gallatin44 hr
Apr 28, 5:50 PM EDTSpecial Weather StatementILNBoone55 min
Apr 28, 5:55 PM EDTSpecial Weather StatementILNBracken, Campbell, Grant, Kenton, Owen, Pendleton65 min
Apr 28, 6:58 PM EDTSpecial Weather StatementILNBracken, Campbell, Gallatin, Grant, Kenton, Lewis and 4 more2 hr
Apr 27, 9:59 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more7 hr
Apr 27, 11:00 PM EDTSpecial Weather StatementILNDarke, Mercer60 min
Apr 27, 11:15 PM EDTSevere Thunderstorm WarningILNDarke, Mercer60 min
Apr 27, 11:31 PM EDTTornado WarningILNMercer29 min
Apr 27, 11:58 PM EDTTornado WarningILNAuglaize, Mercer29 min
Apr 28, 2:10 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Fayette, Greene, Madison and 3 more50 min
Apr 28, 2:51 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Fayette, Franklin, Hardin, Hocking and 6 more54 min
Apr 28, 7:26 PM EDTSpecial Weather StatementILNChampaign, Clark, Delaware, Fairfield, Franklin, Hardin and 4 more64 min

Nearby

Flash Flood Warnings in Ohio, 2011Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.